Jump to content

AddrellXL, just given by Dr. Grubb


PattiL
 Share

Recommended Posts

Hi,

We saw Beverly at Dr. Grubb's office today and she prescribed Addreall XL 10 mg for Chrissy. I've read all the past posts and it seems like most of you that are taking it say that it's really helped tremendously. . Has anyone had any bad side effects from this drug that has POTS? One of the posts from someone in Canada (sorry, don't remember who it was) said that it was taken off the market there b/c of the deaths linked to it. I'm always leary of trying new meds, but Beverly assured us that this med was safe. I've been reading other articles about it, but wanted to check in with everyone here to see what you thought of it. Chrissy's just been soooo tired these days, it would be great to see her get a boost of energy.

Also, I noticed that alot of you take it really early in the morning. The earliest Chrissy ever gets up is probably 9:00 am, more like 10:00-11:00 am--will this be too late where it would be difficult for her to sleep at night? Does it also help with getting yourself moving quicker in the mornings so you have more daylight hours in your life?

Thanks everyone,

Patti

Link to comment
Share on other sites

Hi Patti,

I'm sorry I don't know much about Adderal but wishing you & your daughter well. I did read that Canada took it off the market though some time back due to possible reactions with the heart in young people but as per this link I think they are letting it back on the market with warnings to youths with structural heart abnormalities that might pose a potential problem. My nephew takes this medication though and has not had any negative reaction to it. Infact, it has helped him a great deal. He has Asperger Syndrome and it helps him focus better than when not on it. Sounds like your daughters doc is a great one and feels comfortable enough to prescribe it although I can understand your reserve when hearing these type of concerns. Good luck and best wishes.

for you information only, not to scare you......

http://www.hc-sc.gc.ca/ahc-asc/media/nr-cp.../2005_92_e.html

Link to comment
Share on other sites

Hi Patti

We saw Bev on Fri!! We loved her. Rachel tried adderal last year but it made her extremely depressed and she lost a ton of weight. It was a nightmare for her - but have Crissy try it. Everyone is different. We left with new prescriptions for provigil (fatigue), mestinon(OI), cerefolin(cognitve) and remulen (sleep,?sp). Rachel won't start anything new until after jan 1 - New insurance starts then and some of these meds need preapproval.

Louise

Link to comment
Share on other sites

hi patti -

i've still been after my mom to reply on the work thread...she hasn't logged on since joining (probably half my fault as i've been keeping her more than busy)!

but anyway, about the adderall...dr. grubb prescribed it for me in early november and unfortunately i didn't have the success with it that some have. b/c of my sensitivity he started me at 10mg and i couldn't tell i was taking anything at all. we upped it to 20mg, then to 30mg. i don't remember the exact sequence of things but at some point my appetite disappeared and nausea was pretty bad. i was having some vision issues too that i "thought" were the adderall but they've stuck around and i've been off it now for almost 3 weeks so chances are they had nothing to do with it.

on the 10 & 20 mg i definitely had no benefit and on the 30 it was very debatable. recently having discoved i have sleep apnea i may give the adderall another shot down the line but likely not b/c i wouldn't have been able to keep it up for long if the nausea stuck. but i might try it to see if the nausea/appetite loss would be less with time. i lost weight though in only a week & while i've gained it back already i couldn't deal with long-term continual weight loss.

i had no issues with sleep on the 10mg. there was one night i was "wide awake" when switching to the 30 from the 20 but after that was okay...it definitely didn't do anything for me first thing in the AM though b/c it takes awhile to "kick in."

while the med didn't work for me there's nothing that would discourage me from encouraging chris from trying it. it doesn't stay in your system long so if it doesn't work it doesn't work but no real harm done. i had my appetite back within 24 hours of stopping it.

hope she's one of the ones it works well for!

B) melissa

Link to comment
Share on other sites

I was on adderall before I knew what I had was pots. I felt normal for the first time of my life. The negative side effects I had were only nervousness in the stomach, which was cured by switching to the time released version and appetite suppression which I did not consider to be all that bad a thing. My body eventually adjusted to the medicine and it's effectiveness became less and less so I got off of it. This was about 2 years ago. I restarted it a few months ago and thought I had found the cure but my body was still use to the drug and the effectiveness wears off in about 2 weeks for me. Raising the dose gives me another 2 weeks of relief.

I would recommend your daughter taking it, she will probably not get immune to the effects as fast as I did. Just tell her to make sure she eats her meals whether she feels hungry or not. Also at first she may have trouble falling asleep but that does go away.

Link to comment
Share on other sites

hi guys,

i am wondering why adderal is prescribed to you, and what kind of med it is. what do you need it for? as i want to try everything to get some better and i've never heard of this med before, i'm wondering if it would be worth a try.

corina

Link to comment
Share on other sites

Hi Corina--Beverly said it should help quite a bit with Chrissy's fatigue and concentration. It is suppossed to constrict the blood vessels and pump more blood up to your brain. It is an amphetimine (sp?) and you have to get a script for it from your local Dr. on a monthly basis. It is normally used for people with ADD or ADHD to calm them, but has the opposite effect on POTS patients. According to Bev, Dr. Grubb has prescribed this for a lot of his patients with great success. Chrissy's going to take her first dose today. I'll let you know how it works for her.

Patti

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...